Nurses....what is the MOST painful Shot given

Discussion in 'Community Board' started by Beauty, Jun 7, 2005.

  1. Beauty

    Beauty DIS Veteran

    Joined:
    Feb 1, 2000
    Messages:
    8,625
    Cause I think I got it!! I have an infection and got a strong antibiotic shot. Now I've had my share of shots before but NEVER have I had anything like this. The actual pric didn't feel any different from any but afterwards, OMG I felt like my entire leg and hip was going to fall off from burning. My mother said I turned as white as a sheet. I thought I was having a reaction or something but the nurse said it was one of the most painful shots out there. So now its still hurting and burning off and on.

    So what was it?? Any ideas?? All I know was a strong antibiotic.
     
  2. Avatar

    Google AdSense Guest Advertisement


    to hide this advert.
  3. ChrisnSteph

    ChrisnSteph <font color=purple>Ask me about Ben Franklin's bat

    Joined:
    Jan 20, 2003
    Messages:
    6,106
    I'm not a nurse, but from experience, I'd have to say a tetanus shot is the worst. Especially the next day!
     
    storzo and TheIncredibles! like this.
  4. Beauty

    Beauty DIS Veteran

    Joined:
    Feb 1, 2000
    Messages:
    8,625
    Nope this is worse....LOL! I had to have a tetnus less than a month ago. We are adopting a little girl from China (hopefully) and we all got tetnus shots at our physical for the adoption. This was MUCH worse. I have never felt anything that burned like this and I have a pretty high pain tolerence I think. It was like pouring alcohol in a HUGE open wound or something.
     
    joannamet likes this.
  5. Boston Tea Party

    Boston Tea Party Truth is truth

    Joined:
    Nov 13, 2003
    Messages:
    4,334
    Tetanus is the worst I have ever felt. :earseek:
     
  6. laurie31

    laurie31 <font color=red>Once had a roommate in college who

    Joined:
    Apr 24, 2003
    Messages:
    5,125
    My guess is Rocephin (ceftraixone). It's soooo thick, it hurts my hand to push it in, and plenty of patients have told me it hurts like...well, you know. Bicillin is also painful but I think Rocephin is the worst.

    Laurie

    ETA - tetanus can make your arm sore, but it's not even in the same pain league with the big gun antibiotics. I've had patients say it feels like thier arm is being amputated :earseek:
     
  7. ChrisnSteph

    ChrisnSteph <font color=purple>Ask me about Ben Franklin's bat

    Joined:
    Jan 20, 2003
    Messages:
    6,106
    Maybe the nurse pushed it in too quickly. Sometimes that will cause a lot of pain. Of course, the nurse might not admit that!
     
  8. Rutt and Tuke

    Rutt and Tuke DIS Veteran

    Joined:
    Nov 17, 2003
    Messages:
    906
    You're lucky if tetanus is the most painful shot you've ever had.

    Phenergan has to be my most painful one.
     
    Carriemel likes this.
  9. magicfan

    magicfan DIS Veteran

    Joined:
    Feb 27, 2005
    Messages:
    718
    Thanks, I will be sure to never get an antibiotic through a needle now. Ouch!! Sounds so painful!! I hope you feel better soon~
     
  10. crz4mm2

    crz4mm2 <font color=teal>Most of the time I just sit and s

    Joined:
    Dec 6, 2003
    Messages:
    9,953
    Magnesium Sulfate. Back in the days that we used to give it IM. Now it is given IV.. Hurts like the devil.

    Cathy
     
  11. Beauty

    Beauty DIS Veteran

    Joined:
    Feb 1, 2000
    Messages:
    8,625
    I've had Phenergan too and this was much worse! Much worse. At least after a few hours Phenergan stops, this is still hurting off and on. I don't think it was her pushing because the hurting started AFTER the shot.

    Yep that is my exact thoughts. The Phenegran the Tetanus, NOTHING has compared to this!
     
  12. Beauty

    Beauty DIS Veteran

    Joined:
    Feb 1, 2000
    Messages:
    8,625
    Oh and I do feel some better, not 100% and I'm on regular PILL Antibiotics but it did work, I'm so much better than I was. But wow!!!!!!!
     
  13. Sparx

    Sparx DIS Veteran

    Joined:
    Jan 2, 2005
    Messages:
    27,163
    I had a shot into a cut on my leg and it went down to be bone, you don't know pain until that happens to you, any other shot is a walk in the park until a needle hits bone. I had six of those
     
  14. poohandwendy

    poohandwendy DIS Veteran

    Joined:
    Feb 18, 2001
    Messages:
    19,019
    LOL...shouldn't we be asking the patients which shot is the most painful? Unless you are asking nurses which is the most painful to administer...(just joking)
     
    kaytieeldr likes this.
  15. TeresaNJ

    TeresaNJ Full time stay at home crafter!

    Joined:
    Sep 13, 1999
    Messages:
    4,619
    My first thought also was Rocephin. Every patient I ever gave it to said it hurt like heck. The other issue is that it is going deep into a muscle as opposed to tissue. Intra-muscular shots always hurt, which is also why tetanus shots hurt so much the next day, your muscle is really sore. On another note, Beauty, you really should have asked what you were being given before the fact. It is a prevention to medication errors and giving someone something they are allergic to. On the other hand, you should have been told what you were getting. Next time, ask! :flower:
     
    Handbag Lady likes this.
  16. Serena

    Serena <font color=navy>Not afraid of canned biscuits<br>

    Joined:
    Aug 18, 1999
    Messages:
    27,579
    I don't know, but a friend of mine had to have hormone shots and she said it hurt worse than anything she'd ever had. I guess the liquid is thick and burned all the way through her leg.
     
  17. Beauty

    Beauty DIS Veteran

    Joined:
    Feb 1, 2000
    Messages:
    8,625
    I felt so bad I didn't even think to ask. They didn't tell me either though. When my mom asked they did say the name to her something along the lines of,

    Oh, thats _____________ its one of the most painful antibiotics you can give.

    Your right though I should have asked. I did have to wait 20 minutes to go home though in case of allergic reaction.

    OOOO going to the bone....I can't even imagine.
     
  18. Planogirl

    Planogirl I feel the nerd in me stirring

    Joined:
    Aug 11, 2000
    Messages:
    44,315
    The worst I've had was a cortizone shot in my shoulder joint. Maybe it was so bad because my shoulder was so messed up?
     
  19. minkydog

    minkydog DIS Cast Member

    Joined:
    Dec 8, 2004
    Messages:
    16,859
    I'd have to say Bicillin and Rocephin probably take the cake. It's like giving a shot of glue and it hurts like H***. So does gamma globulin(what you get if you've been exposed to hepatitis.)Like a shot of motor oil.

    I remember those huge Mag Sulfate shots--some of our docs would have us draw up lidocaine with the MgSO4 so it wouldn't hurt so much.
     
  20. Nicolepa

    Nicolepa DIS Veteran

    Joined:
    Jan 18, 2005
    Messages:
    2,077

    I have to agree, these were by far the worst. I had 2 every 6-8 weeks in my elbow for about a year. That was *ell going in and for several days afterwards. It hurt so bad I cried!
     
  21. cdrn1

    cdrn1 <font color=royalblue>what I wouldn't give to have

    Joined:
    Oct 15, 1999
    Messages:
    3,180
    My guess is it was Rocephin. We don't give it IM very often but generally when we do, we reconstitute it with Lidocaine to lessen the pain, and use a method called "z-track" to give it so that it seals off and doesn't leak into surrounding tissue. Patients do complain that it burns like fire afterward.
     

Share This Page